Alert archive / Iowa / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 77, NWS Quad Cities, IA
NWS Quad Cities, IA issued this severe thunderstorm warning at Aug 9, 2012, 7:07 PM CDT for Cedar County, Jones County, Iowa. It was in force for 38 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 9, 2012, 7:07 PM CDT (00:07 UTC)
- Expired
- Aug 9, 2012, 7:45 PM CDT
- In force
- 38 min
- Issued by
- NWS Quad Cities, IA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Cedar County, IA, Jones County, IA
The radar
The Quad Cities radar (KDVN), 71 km from the middle of the area, began a volume at 00:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 9, 7:24 PM CDT | HAIL 0.25 | Mechanicsville, IA | PEA SIZED HAIL. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 0.1 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 431 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 918 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- 40 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
065
WUUS53 KDVN 100007
SVRDVN
IAC031-105-100045-
/O.NEW.KDVN.SV.W.0077.120810T0007Z-120810T0045Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
707 PM CDT THU AUG 9 2012
THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN CEDAR COUNTY IN EAST CENTRAL IOWA...
SOUTHWESTERN JONES COUNTY IN EAST CENTRAL IOWA...
* UNTIL 745 PM CDT.
* AT 701 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS AROUND 60
MPH...AND QUARTER SIZE HAIL. THIS STORM WAS LOCATED APPROXIMATELY
NEAR MARTELLE...OR 7 MILES SOUTH OF ANAMOSA...AND MOVING SOUTHEAST
AT 30 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
MECHANICSVILLE AND STANWOOD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. MOVE IMMEDIATELY INDOORS AND STAY AWAY
FROM WINDOWS.
PLEASE REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL LAW
ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 4212 9127 4184 9106 4174 9127 4194 9136
4201 9137 4204 9136
TIME...MOT...LOC 0006Z 333DEG 22KT 4199 9131
WIND...HAIL 60MPH 1.00IN
$$
ERVIN5 follow-up statements
604
WWUS53 KDVN 100011
SVSDVN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
711 PM CDT THU AUG 9 2012
IAC031-105-100045-
/O.CON.KDVN.SV.W.0077.000000T0000Z-120810T0045Z/
CEDAR IA-JONES IA-
711 PM CDT THU AUG 9 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM CDT
FOR SOUTHWESTERN JONES AND NORTHWESTERN CEDAR COUNTIES...
AT 706 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS
AROUND 60 MPH...AND QUARTER SIZE HAIL. THIS STORM WAS LOCATED
APPROXIMATELY NEAR MARTELLE...OR 7 MILES NORTHWEST OF
MECHANICSVILLE...MOVING SOUTHEAST AT 25 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
STANWOOD AND BUCHANAN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PLEASE REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL LAW
ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 4203 9126 4184 9106 4174 9127 4194 9136
4201 9137 4204 9136
TIME...MOT...LOC 0011Z 333DEG 22KT 4196 9129
WIND...HAIL 60MPH 1.00IN
$$
ERVIN745
WWUS53 KDVN 100017
SVSDVN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
717 PM CDT THU AUG 9 2012
IAC031-105-100045-
/O.CON.KDVN.SV.W.0077.000000T0000Z-120810T0045Z/
CEDAR IA-JONES IA-
717 PM CDT THU AUG 9 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM CDT
FOR SOUTHWESTERN JONES AND NORTHWESTERN CEDAR COUNTIES...
AT 715 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL. THIS STORM WAS LOCATED APPROXIMATELY NEAR MECHANICSVILLE...
MOVING SOUTHEAST AT 25 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
STANWOOD AND BUCHANAN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PLEASE REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL LAW
ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 4198 9131 4198 9123 4184 9106 4174 9127
4194 9136
TIME...MOT...LOC 0017Z 333DEG 22KT 4193 9127
WIND...HAIL <58MPH 1.00IN
$$
ERVIN781
WWUS53 KDVN 100025
SVSDVN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
725 PM CDT THU AUG 9 2012
IAC105-100035-
/O.CAN.KDVN.SV.W.0077.000000T0000Z-120810T0045Z/
JONES IA-
725 PM CDT THU AUG 9 2012
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN JONES COUNTY IS
CANCELLED...
THE THUNDERSTORM THAT WAS CAPABLE OF PRODUCING SEVERE WEATHER HAS
MOVED OUT OF THE WARNED AREA. THEREFORE THE SEVERE THUNDERSTORM
WARNING HAS BEEN CANCELLED.
HOWEVER...THIS STORM IS STILL CAPABLE OF PRODUCING HEAVY RAIN AND
SMALL HAIL.
LAT...LON 4194 9130 4194 9121 4184 9106 4174 9127
4194 9136
TIME...MOT...LOC 0025Z 333DEG 22KT 4189 9124
$$
IAC031-100045-
/O.CON.KDVN.SV.W.0077.000000T0000Z-120810T0045Z/
CEDAR IA-
725 PM CDT THU AUG 9 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM CDT
FOR NORTHWESTERN CEDAR COUNTY...
AT 720 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL. THIS STORM WAS LOCATED APPROXIMATELY NEAR MECHANICSVILLE...
MOVING SOUTHEAST AT 25 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
STANWOOD AND BUCHANAN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PLEASE REPORT ANY HAIL TO LOCAL LAW ENFORCEMENT.
&&
LAT...LON 4194 9130 4194 9121 4184 9106 4174 9127
4194 9136
TIME...MOT...LOC 0025Z 333DEG 22KT 4189 9124
WIND...HAIL <58MPH 1.00IN
$$
ERVIN834
WWUS53 KDVN 100029
SVSDVN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
729 PM CDT THU AUG 9 2012
IAC031-100045-
/O.CON.KDVN.SV.W.0077.000000T0000Z-120810T0045Z/
CEDAR IA-
729 PM CDT THU AUG 9 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM CDT
FOR CENTRAL CEDAR COUNTY...
AT 724 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL. THIS STORM WAS LOCATED APPROXIMATELY NEAR THE SOUTH SIDE OF
MECHANICSVILLE...MOVING SOUTHEAST AT 25 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
BUCHANAN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PLEASE REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL LAW
ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 4191 9134 4191 9129 4194 9121 4184 9106
4174 9127
TIME...MOT...LOC 0029Z 333DEG 22KT 4187 9123
WIND...HAIL <58MPH 1.00IN
$$
ERVIN859
WWUS53 KDVN 100037
SVSDVN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
737 PM CDT THU AUG 9 2012
IAC031-100047-
/O.EXP.KDVN.SV.W.0077.000000T0000Z-120810T0045Z/
CEDAR IA-
737 PM CDT THU AUG 9 2012
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL CEDAR COUNTY WILL
EXPIRE AT 745 PM CDT...
THE THUNDERSTORM THAT WAS CAPABLE OF PRODUCING SEVERE WEATHER HAS
WEAKENED. THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED
TO EXPIRE. SMALL HAIL AND HEAVY RAIN ARE STILL LIKELY WITH THIS
STORM.
LAT...LON 4191 9134 4191 9129 4194 9121 4184 9106
4174 9127
TIME...MOT...LOC 0037Z 339DEG 29KT 4180 9120
$$
ERVINWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 9, 6:18 PM CDT, 49 minutes earlier.
Area forecast discussion, Aug 9, 6:18 PM CDT, 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE QUAD CITIES IA IL 618 PM CDT THU AUG 9 2012 .AVIATION... A SMALL NARROW LINE OF SCATTERED INTENSE SHOWER AND THUNDERSTORMS WILL QUICKLY SWEEP SOUTH OVER EASTERN IOWA EARLY THIS EVENING...AND WILL LIKELY DISSIPATE DURING THE NEXT COUPLE HOURS. THIS MORE OR LESS PUTS THE CID TAF AT MOST RISK OF SEEING A THUNDERSTORM...WITH LOW THREATS AT MLI AND DBQ...AND VERY LOW THREATS AT BRL. WIND WILL BE NORTH TO NORTHEAST AROUND 10 KTS THROUGH MORNING AND ALL DAY FRIDAY...WITH MID DAY GUSTS TO 20 KTS POSSIBLE. MVFR TO VFR STRATUS WILL SWEEP BACK OVER THE REGION FROM WISCONSIN LATER THIS EVENING...AND SHOULD LAST THROUGH MID MORNING FRIDAY BEFORE CLEARING OUT COMPLETELY. VISIBILITIES SHOULD REMAIN HIGH OUTSIDE OF ANY SHOWERS ACTIVITY IN THE NEXT FEW HOURS. ERVIN && .PREV DISCUSSION... /ISSUED 352 PM CDT THU AUG 9 2012/ SYNOPSIS... IMPRESSIVE SHORT WAVE SEEN ON WATER VAPOR LOOPS IN WISCONSIN DIVING SOUTHWARD. THE STRENGTH OF THE SYSTEM HAS PRODUCED WATERSPOUTS OVER LAKE SUPERIOR AND ALSO OFF THE DOOR COUNTY WISCONSIN PENINSULA. THERE WAS EXTENSIVE CLOUD COVER OVER MUCH OF THE MIDWEST. RIDGE BUILDING FROM THE ROCKIES INTO SASKATCHEWAN WILL IN TURN DEEPEN THE DOWNSTREAM TROUGH IN THE EASTERN UNITED STATES INTO THE WEEKEND. LARGE SCALE ASCENT AHEAD OF THE SHORT WAVE WAS TRIGGERING BANDS OF THUNDERSTORMS FROM SOUTHEAST MN INTO MUCH OF WISCONSIN...WITH SCATTERED SHOWERS AND ISOLATED STORMS IN NORTHERN IL. ONE STORM BECAME SEVERE RIGHT ON THE PUTNAM/MARSHALL COUNTY LINE AT ABOUT 310 PM. SOME OF THE STORMS IN WI AND SOUTHEAST MN WERE ALSO HAIL PRODUCERS. CURRENT TEMPERATURES IN THE DVN CWA RANGE FROM AROUND 70 AT DUBUQUE TO 85 AT MACOMB. ELSEWHERE TEMPERATURES RANGED FROM THE 60S ACROSS MUCH OF THE GREAT LAKES REGION TO OVER 100 IN THE SOUTHERN PLAINS. HAASE SHORT TERM...TONIGHT AND FRIDAY... FORECAST FOCUS ON RAIN CHANCES THIS EVENING OTHERWISE DELIGHTFUL COOLER TEMPERATURES. TONIGHT...WILL CARRY ONLY SLIGHT TO SMALL CHANCE POPS THIS EVENING BELIEVING THAT THE BULK OF CURRENT THUNDERSTORM ACTIVITY IN SOUTHEAST MN WILL DIMINISH BEFORE REACHING THE CWA DUE TO LOSS OF HEATING. IN THE MEANTIME THE CURRENT ACTIVITY IN NORTHERN IL WILL BE MOVING OFF TO THE EAST BY LATE AFTERNOON. THEREFORE MOST LOCATIONS IN THE CWA WILL BE DRY TONIGHT. WHAT SHOWERS OR STORMS THAT DO MANAGE TO SURVIVE INTO THE EVENING WILL BE LONG GONE BY MIDNIGHT. HOWEVER EXTENSIVE CLOUD COVER SHOULD REMAIN FOR MUCH OF THE NIGHT WITH COLD ADVECTION. MIN TEMPS WILL BE IN THE 50S TO AROUND 60. FRIDAY...AFTER SOME EARLY MORNING CLOUDS SKIES WILL BECOME MOSTLY SUNNY. DELIGHTFUL DAY WITH PLENTY OF SUNSHINE FOR MUCH OF THE DAY AS HIGH PRESSURE BEGINS BUILDING INTO THE AREA. SHOULD BE FEW TO SCATTERED FAIR WEATHER CUMULUS CLOUDS FLOATING AROUND DURING THE AFTERNOON. WITH A NORTH WIND ABOUT 10 TO 20 MPH AFTERNOON TEMPERATURES IN THE MID TO UPPER 70S WILL BE COMMON. HAASE LONG TERM...FRIDAY NIGHT THROUGH NEXT THURSDAY... FRI NGT... UNSEASONABLY COOL TEMPS WITH NEAR RECORD TO RECORD LOWS WITH ANOMALOUSLY DEEP STACKED LOW (3 TO 4 STANDARD DEVIATIONS BELOW AVERAGE WITH H5 AND SFC LOW) PUSHING EAST... AND STRONG CANADIAN HIGH (1 TO 2 STANDARD DEVIATIONS ABOVE AVERAGE) BUILDING IN. MOST MODELS SHOW H85 TEMPS AROUND 10C BY 12Z SAT WHICH CORRELATES TO WIDESPREAD LOWS AROUND 50F OR L50S... BUT THEN ACCOUNTING FOR THE FAVORABLE RADIATIVE COOLING CONDITIONS (CLEAR SKIES... LIGHT WINDS AND DOWNWARD VERTICAL MOTIONS) WOULD SUPPORT GOING AROUND 2-4F COOLER... THUS EXPECTING LOWS WIDESPREAD 45-50F WITH L40S POSSIBLE IN FEW COLD DRAINAGE SITES N/NW. THESE LOWS WOULD NOT ONLY BE RECORD TO NEAR RECORD IN MANY AREAS BUT ALSO 10-15+ DEGS BELOW NORMS AND MORE TYPICAL OF LATE SEPT-EARLY OCT LOWS... HENCE A REAL FALL FEEL! SAT-SAT NGT... JUST SPECTACULAR WX WITH SFC HIGH IN CONTROL WHILE GRADUALLY SHIFTING EAST IN THE AFTN/EVE. MIXING TO NEAR H85 AS SUGGESTED BY NAM/GFS BUFR SOUNDINGS YIELDS COOLER THAN NORMAL HIGHS RANGING FROM THE MID 70S TO LOWER 80S... WHICH COUPLED WITH LIGHT NORTH WINDS... LOW HUMIDITY AND SUNSHINE TO MAKE FOR TRULY SPLENDID WX. LOWERED MINS SEVERAL DEGS SAT NGT TO GO AT OR BELOW GUIDANCE WITH WIDESPREAD 50S WITH MAINLY CLEAR SKIES...NEAR CALM WINDS AND DRY AIR THROUGH THE EVE. MID/HIGH CLOUDS TO THICKEN OVRNGT AHEAD OF AN APPROACHING UPPER LEVEL DISTURBANCE. SUN-SUN NGT... LOW AMPLITUDE SHORTWAVE TO PASS THROUGH THE REGION BUT POOR MODEL RUN-RUN CONTINUITY AND CONSIDERABLE SPREAD ON TRACK/STRENGTH WITH INTERACTION FROM DEPARTING TROUGH ADDING TO THE COMPLEXITIES ALL ADDS UP TO LOW CONFIDENCE AND ONLY CHC POPS FOR NOW. CONCEPTUALLY THOUGH SUPPORTIVE OF LIKELY OR HIGHER POPS WITH ENERGY DIGGING DOWN BACKSIDE OF TROUGH AND DEEPENING SOME... WHICH ALLOWS FOR RAPID MOISTURE TRANSPORT NWD AS DEPICTED BY LATEST HI-RES ECMWF. DURING DAY SUN EXPECT PCPN TO BE BATTLING RESIDUAL DRY AIR FROM DEPARTING HIGH... THUS VIRGA/SPRINKLES/LIGHT RAIN WITH LITTLE TO NO INSTABILITY SHOWN. LOWERED MAXES ESPECIALLY W/NW WITH CLOUDS AND EVAPORATIVE COOLING EFFECTS... BUT POSSIBLY NEEDING TO LOWER MORE AND WOULDN/T RULE OUT AREAS DROPPING INTO 60S AND HOLDING THERE DURING THE DAY WITH ONSET OF RAIN. CONCEPTUALLY LOOKS SUPPORTIVE OF WIDESPREAD RAIN BY SUN NGT WITH SOME STORMS WITH PASSAGE OF SYSTEM... WITH AREAS OF MODERATE RAINS OF 0.25 TO 0.6 INCH. MON-MON NGT... TRANQUIL WX AS SFC HIGH SETTLES BACK INTO THE REGION IN WAKE OF DEPARTING SYSTEM. TEMPS NEAR TO BELOW NORMAL WITH HIGHS IN THE 70S TO AROUND 80F AND LOWS IN THE 50S TO AROUND 60F. GOING MINS MAY NEED TO BE LOWERED SEVERAL DEGS IF IDEAL RADIATIONAL COOLING SETUP APPEARS LIKELY. TUE-THU... MODERATING TEMPS NEAR TO SLIGHTLY ABOVE NORMAL LIKELY THROUGH MID WEEK ALONG WITH PCPN CHCS AHEAD OF NEXT DEEPENING TROUGH AND ATTENDANT STRONG COLD FRONT. PASSAGE LOOKS TO BRING SIGNIFICANTLY COOLER AIR JUST BEYOND THE SCOPE OF THE CURRENT EXTENDED WITH H85 TEMPS WELL DOWN INTO THE SINGLE DIGITS. OVERALL... IT APPEARS WE ARE UNDERGOING A REMARKABLE PATTERN CHANGE TO MEAN CENTRAL CONUS TROUGH THAT VERY WELL COULD RESULT IN BELOW NORMAL TEMPS FOR AUGUST FOR MUCH OF THE DROUGHT STRICKEN AND BAKED MIDWEST. 06Z GFS 2M TEMP ANOMALY (AVG) THROUGH 384 HRS (06Z 8/25) SHOWS ENTIRE CENTRAL CONUS BELOW AVERAGE WITH IA/IL/MO/KS/OK/AR SHOWN TO AVERAGE 4C TO 6C BELOW. MCCLURE CLIMATE... RECORD LOWS FOR SATURDAY AUGUST 11... MOLINE.........48 IN 1968 CEDAR RAPIDS...47 IN 2004 DUBUQUE........49 IN 1967 BURLINGTON.....48 IN 1982 AVIATION... VFR WITH OCNL MVFR CIGS THIS AFTERNOON WITH ISOLATED SHOWERS AND POSSIBLE ISOLATED THUNDERSTORMS. MVFR CIGS TONIGHT THEN CLEARING ON FRIDAY. FEW TO SCT 050 IN THE AFTERNOON. NORTH WINDS 10 TO 20 KNOTS THIS AFTERNOON...AROUND 10 KNOTS TONIGHT AND 10 TO 15 KNOTS ON FRIDAY. HAASE && .DVN WATCHES/WARNINGS/ADVISORIES... IA...NONE. IL...NONE. MO...NONE. && ERVIN
Hazardous weather outlook, Aug 9, 4:42 AM CDT, 14 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 442 AM CDT THU AUG 9 2012 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-101000- BENTON IA-BUCHANAN IA-BUREAU IL-CARROLL IL-CEDAR IA-CLARK MO- CLINTON IA-DELAWARE IA-DES MOINES IA-DUBUQUE IA-HANCOCK IL- HENDERSON IL-HENRY IA-HENRY IL-IOWA IA-JACKSON IA-JEFFERSON IA- JO DAVIESS IL-JOHNSON IA-JONES IA-KEOKUK IA-LEE IA-LINN IA-LOUISA IA- MCDONOUGH IL-MERCER IL-MUSCATINE IA-PUTNAM IL-ROCK ISLAND IL- SCOTLAND MO-SCOTT IA-STEPHENSON IL-VAN BUREN IA-WARREN IL- WASHINGTON IA-WHITESIDE IL- 442 AM CDT THU AUG 9 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT SHOWERS AND ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED TODAY ALONG AND AHEAD OF A COLD FRONT AS IT DROPS SOUTH ACROSS THE AREA THIS AFTERNOON AND EVENING. THERE IS ENOUGH INSTABILITY FOR THUNDERSTORMS...BUT NOT ENOUGH FOR SEVERE STORMS. SOME OF THE STRONGER STORMS THIS AFTERNOON MAY PRODUCE STRONG GUSTY WINDS AND SMALL HAIL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE NEXT CHANCE OF THUNDERSTORMS WILL BE LATE SATURDAY NIGHT AND SUNDAY. IT IS TOO SOON TO DETERMINE THE POTENTIAL FOR SEVERE WEATHER. MORE STORMS MAY OCCUR BY NEXT WEDNESDAY AS TEMPERATURES WARM BACK TO AROUND 90 DEGREES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. LE/12
In the hours before
Special weather statement, Aug 9, 5:23 PM CDT, 1 hour 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
523 PM CDT THU AUG 9 2012
IAZ040>042-051>053-063-092330-
BENTON-BUCHANAN-DELAWARE-DUBUQUE-IOWA-JONES-LINN-
523 PM CDT THU AUG 9 2012
...STRONG THUNDERSTORMS POSSIBLE THROUGH 630 PM...
AT 519 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SCATTERED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 33 MILES
NORTH OF STANLEY TO 22 MILES WEST OF JESUP...MOVING SOUTHEAST AT 50
MPH.
* THUNDERSTORMS WILL BE NEAR...
FAIRBANK AROUND 530 PM CDT...
HAZLETON AROUND 535 PM CDT...
STANLEY AND JESUP AROUND 540 PM CDT...
INDEPENDENCE AND AURORA AROUND 545 PM CDT...
MOUNT AUBURN...WINTHROP...LAMONT AND BRANDON AROUND 550 PM CDT...
ONE HALF INCH DIAMETER HAIL...WINDS GREATER THAN 35 MPH...
ARE EXPECTED WITH THESE STORMS.
LAT...LON 4265 9103 4251 9090 4182 9197 4220 9231
4230 9230 4230 9207 4264 9209
TIME...MOT...LOC 2223Z 321DEG 47KT 4306 9159 4253 9244
ERVINSpecial weather statement, Aug 9, 6:00 PM CDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
600 PM CDT THU AUG 9 2012
IAZ040-051-052-063-064-100000-
BENTON-BUCHANAN-IOWA-JOHNSON-LINN-
600 PM CDT THU AUG 9 2012
...STRONG THUNDERSTORM WITH SMALL HAIL AND GUSTY WINDS...
AT 555 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR BRANDON...OR 12 MILES SOUTHWEST OF
INDEPENDENCE...MOVING SOUTHEAST AT 40 MPH.
* THE THUNDERSTORM WILL BE NEAR...
MOUNT AUBURN AROUND 605 PM CDT...
VINTON AROUND 615 PM CDT...
SHELLSBURG AROUND 625 PM CDT...
PALO AND NEWHALL AROUND 630 PM CDT...
ATKINS AROUND 635 PM CDT...
NORWAY AROUND 640 PM CDT...
PENNY SIZE HAIL...WINDS GREATER THAN 35 MPH...ARE EXPECTED WITH THIS
STORM.
LAT...LON 4230 9207 4240 9207 4243 9199 4171 9149
4160 9182 4230 9218
TIME...MOT...LOC 2300Z 336DEG 35KT 4231 9205
ERVINSpecial weather statement, Aug 9, 6:43 PM CDT, 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 643 PM CDT THU AUG 9 2012 IAZ051-063-064-076-077-100045- BENTON-IOWA-JOHNSON-KEOKUK-WASHINGTON- 643 PM CDT THU AUG 9 2012 ...STRONG THUNDERSTORM WITH GUSTY WINDS AND SMALL HAIL... AT 637 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR BLAIRSTOWN...OR 6 MILES NORTH OF MARENGO... MOVING SOUTHEAST AT 35 MPH. * THE THUNDERSTORM WILL BE NEAR... MARENGO AROUND 650 PM CDT... CONROY AROUND 700 PM CDT... WILLIAMSBURG AROUND 705 PM CDT... PARNELL AROUND 715 PM CDT... KINROSS AROUND 730 PM CDT... WELLMAN AROUND 735 PM CDT... PENNY SIZE HAIL...WINDS GREATER THAN 50 MPH...ARE EXPECTED WITH THIS STORM. LAT...LON 4129 9169 4122 9204 4190 9225 4197 9203 TIME...MOT...LOC 2342Z 337DEG 28KT 4185 9209 ERVIN
Nearby
Severe Thunderstorm Warnings in Iowa, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.